What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 30, 2:56 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, May 30, 2:56 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
356 PM EDT Sun May 30 2021
.DISCUSSION...
...Strong to Isolated Severe Storms Possible Through This
Evening...
Through tonight...Late morning sounding (15Z) from XMR cooled an
impressive 3 degrees since the 10Z sounding by coming in at -11.7C
at 500 mb. These cold temperatures aloft are setting the stage
for strong to potentially severe storms the remainder of this
afternoon through around sunset with the primary threat being
large hail in addition to frequent lightning and torrential
downpours. Some lingering dry air aloft and DCAPE of 800-900 J/kg
also support strong to severe wind gusts of 50 to 60 mph.
Convective coverage has been pretty low across east central
Florida so far, but radar signatures are starting to look more
impressive in the last 20-30 minutes. Over the next several
hours, coverage and intensity is expected to increase across the
area as more boundary interactions occur. Latest hi-res guidance
continues to indicate areas south of a Leesburg to Sanford to
Titusville line stand the higher potential for the strongest
convection.
Showers and storms will linger through the evening hours, but the
potential for strong storms will diminish after 9 PM with the loss
of daytime heating. After midnight, upper-level low just offshore
to our east could result in additional convection over the
nearshore Atlantic waters, and enough onshore flow in the low-
level could bring some showers and possibly a storm or two
onshore (will carry 30-40% along the coast to account for this).
Monday (previous)...High pressure to the north will bridge the
old front draped across central FL which will produce a more
onshore (E/NE) flow. Some drying will filter in from the north but
deeper moisture will remain in place across the central and
southern FA. PoPs range from 30 percent across the far north to
50-60 percent across the south. Scattered showers/storms should be
ongoing just offshore over the Atlc and push onshore during the
early to mid morning. Then convection develops/spreads inland
during daytime heating. Weak upper low over the area will keep
temps cold aloft (-10C to -11C at 500mb) which will produce a risk
of a few strong and even isolated severe storms with gusty winds
and hail. Slow storm motion will promote additional heavy rains.
High temps mid 80s coast and upper 80s inland.
Tuesday-Saturday (previous discussion)...High pressure becomes
anchored over the western Atlc with a continuous plume of higher
moisture persisting over the area. On Tue-Wed, a more easterly
wind flow will focus overnight and morning showers and storms
along the coast, spreading to the interior during the aftn. The
Atlc ridge axis will shift south with time which will veer the low
level winds out of the SE-S. This will focus sea breeze
collisions and greater storm coverage over EC FL Thu-Sat. Overall,
rain chances will be at or above normal (50-60 PoPs) which is a
strong signal that the Florida rain machine is cranking up.
Although a false start to the wet season occasionally happens,
that doesn't look to be the case this year, at least at this time.
With the increase in rain chances and cloudiness, max temperatures
will be held in check, pretty close to normal for early June, mid
to upper 80s coast and upper 80s/near 90 interior although
humidity will be noticeably higher than recent days. The
persistent onshore flow will keep min temps very mild in the low
to mid 70s along the coast, dipping into the upper 60s interior.
&&
.AVIATION...
With weak frontal boundary in vicinity, both coastal sea-breezes,
abnormally cold temperatures aloft, and ample vorticity, expect a
higher coverage of afternoon/evening showers/storms. Strong
storms forecast with a couple severe lightning storms possible.
Primary threats remain winds 35-50kt, frequent cloud to ground
lightning, quarter-size hail, and torrential downpours in
strongest activity. Erratic (slow) movement of some cells, but do
expect much of activity to push towards the coast this evening,
especially KTIX- KMLB southward. Tempo IFR/MVFR conditions in
shra/tsra. Light and variable winds tonight. NE/ENE winds on Mon
becoming breezy.
&&
.MARINE...
Mon-Fri (modified previous)...Onshore flow will redevelop Mon as
high pressure builds south over the waters. The high will
translate eastward and become anchored over the western Atlc the
remainder of the week. E/NE flow Mon 10-15 knots will become
Easterly Tue around 10 knots, then SE 10-15 knots Wed-Fri. Seas
will be 2-4 feet through midweek, then 3-5 ft Thu and Fri.
Scattered showers and storms are expected through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 82 71 84 / 30 30 20 40
MCO 70 88 70 88 / 40 40 20 50
MLB 71 83 74 85 / 50 40 40 50
VRB 70 84 73 85 / 50 50 50 50
LEE 70 90 70 90 / 30 30 10 40
SFB 70 87 70 87 / 30 30 20 40
ORL 72 88 71 87 / 40 40 20 50
FPR 69 84 72 84 / 50 50 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Combs/Spratt/Sedlock/Haley
Hazardous weather outlook, May 30, 10:57 AM EST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1157 AM EDT Sun May 30 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1157 AM EDT Sun May 30 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms expected
across the area this afternoon and evening, as the sea breeze
boundaries move inland and collide across the interior. Strong to
isolated severe storms will be possible, with the main threats
including wind gusts up to 40 to 60 mph, small to 1 inch diameter
hail, frequent lightning strikes and locally heavy rainfall.
Isolated storms are possible closer to the coast on the east
coast sea breeze early this afternoon, but the greatest storm
coverage and threat for any stronger storms will initially be
across the interior this afternoon, south of northern Lake and
Volusia counties. However, some of this activity may then slowly
push back toward coast and offshore, especially from Brevard
County southward, late in the afternoon and evening.
.FLOOD IMPACT...
Locally heavy rainfall of 2 to 3 inches will be possible with
slower moving storms this afternoon and evening, which may
produce minor flooding of area roadways and poor drainage areas.
.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at all
central Florida Atlantic beaches. If you plan to enter the surf
today, do so only within sight of a lifeguard, and never swim
alone.
.MARINE THUNDERSTORM GUST IMPACT...
A few storms may develop along the sea breeze east of I-95 early
this afternoon early this afternoon, but then storms will
increase across the interior through this afternoon, and may be
able to slowly shift back toward the coast and offshore through
this evening, mainly from the Cape southward. Stronger storms will
be able to produce wind gusts in excess of 35 knots, especially
across interior lakes. A couple of severe storms may also occur
and could produce winds gusts up to 50 knots and hail up to one
inch in diameter.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Lingering moisture across the region will be able to produce
scattered lightning storms each afternoon from Monday onward. A
few strong storms may contain gusty winds, hail, and frequent
lightning strikes, especially on Monday. Cloud to ground
lightning could also ignite new wildfires.
A Moderate risk of dangerous rip currents will continue through
Memorial Day.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Combs/Weitlich
In the hours before
Special weather statement, May 30, 2:43 PM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Sun May 30 2021
FLZ147-302015-
Northern Brevard County FL-
343 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint John, moving northeast at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Canaveral Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2841 8083 2847 8088 2847 8087 2849 8088
2850 8088 2851 8089 2851 8091 2852 8091
2853 8093 2864 8080 2845 8064
TIME...MOT...LOC 1942Z 232DEG 9KT 2849 8079
PendergrastSpecial weather statement, May 30, 3:41 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
441 PM EDT Sun May 30 2021
FLZ045-302130-
Orange FL-
441 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 530
PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Azalea Park, moving southeast at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Orlando, Winter Park, Wedgefield, Orlando International Airport and
Avalon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2846 8140 2861 8138 2859 8108 2839 8119
TIME...MOT...LOC 2041Z 308DEG 7KT 2850 8126
Pendergrast
Special weather statement, May 30, 4:48 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
548 PM EDT Sun May 30 2021
FLZ059-302230-
St. Lucie FL-
548 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE COUNTY
UNTIL 630 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Tradition, or 12 miles west of White City, moving
north at 5 mph.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of northwestern St.
Lucie County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2733 8042 2728 8062 2747 8064 2750 8048
TIME...MOT...LOC 2147Z 164DEG 4KT 2738 8055
Pendergrast
Special weather statement, May 30, 4:53 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Sun May 30 2021
FLZ041-302245-
Inland Volusia FL-
553 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL VOLUSIA COUNTY
UNTIL 645 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Osteen, or near Deltona, moving north at 15 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Deltona, Lake Helen, Osteen, Cassadaga and Farmton.
LAT...LON 2893 8102 2885 8099 2881 8108 2883 8111
2883 8112 2882 8113 2881 8112 2881 8113
2880 8113 2879 8115 2895 8126 2905 8112
TIME...MOT...LOC 2153Z 167DEG 12KT 2888 8112
SedlockSpecial weather statement, May 30, 5:12 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
612 PM EDT Sun May 30 2021
FLZ059-064-302300-
St. Lucie FL-Martin FL-
612 PM EDT Sun May 30 2021
...SPECIAL WEATHER STATEMENT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Tradition, or 11 miles northeast of J And S Fish
Camp, moving south at 5 to 10 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 8063 2731 8043 2709 8038 2708 8064
TIME...MOT...LOC 2211Z 352DEG 6KT 2720 8053
Pendergrast